Hail, Hancock
- When
- June 21, 1:05 PM CST
- Where
- Hancock County, 6 mi N of Kiln
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.500, -89.433
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 21, 2:30 AM CST, 10 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 AM CDT MON JUN 21 2004 .DISCUSSION... NOT MUCH CHANGE EXPECTED TODAY FROM YESTERDAY. LOOKING AT WV IMAGERY...A LARGE WEAK UPPER LOW EXISTS OVER THE NORTH CENTRAL GULF. HEIGHTS ARE DEFLECTED A BIT AT 500 AND 300MB. THIS WILL HELP TO KEEP THE UPPER LEVELS MOIST. THE MID LEVELS WILL BE A BIT DIFFERENT. SLIGHTLY DRIER AIR WILL BE FOUND BETWEEN THE 700 AND 500MB LEVELS. SOUNDING PROFILES ALSO SHOW A FAIRLY MOIST ATMOS. HERE IS WHERE THE PROBLEM WILL LIE TODAY. PWS AROUND OR JUST BELOW 2.0 WILL GIVE A THREAT OF HEAVY RAIN FROM TS. THIS WOULD NOT NORMALLY BE A PROBLEM BUT STORM MOTION SHOULD BE NEXT TO NOTHING...AND PROPAGATION VECTORS ARE TOWARD THE SW AT 6 KNOTS. THIS WILL CAUSE TS THAT DEVELOP TO STAY OVER AN AREA FOR A LONGER PERIOD OF TIME WITH ONLY LITTLE MOVEMENT OR PROPAGATION. FORECAST SOUNDING PROFILES SHOW A NEUTRAL ATMOS FOR A MOIST PARCEL FROM 700MB AND ABOVE AND UNSTABLE BELOW. BUOYANCY BY HEATING SHOULD BE ENOUGH TO GET AIR MOVING UPWARD AND MOMENTUM ALONE MAY BE ENOUGH TO PRODUCE SHOWERS. THE SEA BREEZE WILL GET STARTED LATE THIS MORNING AND EARLY AFTERNOON OR ATLEAST ONCE THE SFC TEMP REACHES 87 DEGREES. THE SEA BREEZE CAUSES A STRONG 18 CYCLE ROLL VORT TO FORM AHEAD OF IT AND DRY AIR INTRUSION SHOULD KEEP THE SEA BREEZE FROM MOVING NORTH OF THE MISS/LA STATE LINE. THE SUBSIDENT DRYING AHEAD OF THE SEA BREEZE SHOULD HELP KEEP AN ABUNDANCE OF TS FROM FORMING IN THE SW MISS AREA AND POPS WILL BE LOWERED TO 40% EVENTHOUGH THEY MAY BE A BIT LOWER. A FRONT/WEAK TROUGH MOVES IN AND BECOMES STATIONARY OVER THE NORTHERN PORTION OF THE AREA BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY. THIS SHOULD PROVIDE AN AXIS FOR A FEW MCS FEATURES TO TRAVERSE THROUGH THE REMAINDER OF THE WEEK AND POPS SHOULD BEGIN TO CLIMB STARTING WITH MID-WEEK. && PRELIMINARY POINT NUMBERS... MCB 90 72 89 72 / 40 20 40 40 BTR 91 75 91 74 / 50 20 40 40 MSY 90 76 90 76 / 60 20 40 40 GPT 91 76 90 76 / 50 20 40 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUN 21 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-220000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNON AND TONIGHT SCATTERED TO OCCASIONALLY NUMEROUS STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. GENERAL MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT 15 MPH. MOST ACTIVITY WILL BE DISSIPATING BY 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A STORM OR TWO MAY APPROACH SEVERE LEVELS EACH AFTERNOON. THERE IS A MORE LIKELY CHANCE OF THUNDERSTORMS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1243 PM CDT MON JUN 21 2004 LAZ060-061-211815- ST CHARLES-UPPER JEFFERSON- 1243 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORM CONTINUES MOVING ACROSS EAST BANK JEFFERSON PARISH NEAR THE LAKESHORE... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST BANK JEFFERSON PARISH...NEAR KENNER AND METAIRIE AT THE LAKEFRONT...MOVING NORTHEAST AT 15 MPH. THIS STORM PRODUCED A WIND GUST OF 64 MPH AT THE ARMSTRONG INTERNATIONAL AIRPORT AT 1220 PM. THE STORM HAS SINCE WEAKENED...BUT MAY STILL PRODUCE WIND GUSTS TO 40 MPH...ESPECIALLY OVER AND NEAR THE SHORELINE OF LAKE PONTCHARTRAIN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. & 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 102 PM CDT MON JUN 21 2004 LAZ057-058-211830- ST JAMES-ST JOHN THE BAPTIST- 102 PM CDT MON JUN 21 2004 ...STRONG THUNDERSTORM WILL MOVE ACROSS LAKE DES ALLEMANDS AREA THROUGH 130 PM... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEAST ST. JAMES PARISH... OVER LOWER VACHERIE...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY PRODUCE WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL THROUGH 130 PM AS IT MOVES ACROSS THE SWAMPS NORTH OF LAKE DES ALLEMANDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. & 22
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Several telephone poles were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407302, 5407303.